Worries about acne medicine that I was taking!!!

Discussion in 'Pregnancy - First Trimester' started by Kelliegirl3, Aug 13, 2007.

  1. Kelliegirl3

    Kelliegirl3 Active Member

    Joined:
    Jul 26, 2007
    Messages:
    44
    Likes Received:
    0
    Hi ladies!!
    I am sooooo stressed about the fact that I was taking a prescription acne medicine right up until I got pregnant!! This pregnancy was not planned, and as soon as I found out I was pregnant I stopped taking it, but I am very nervous that I could have done damage to this unborn baby!!! :rofl: Anyone have any thoughts on this topic!! I'm trying not to freak out, but my first appointment isn't until the 24th of this month!!

    Kellie
     
  2. Wobbles

    Wobbles WoBbLeWoBbLe
    Administrator

    Joined:
    Aug 31, 2006
    Messages:
    99,772
    Likes Received:
    15
    I wouldn't say so personally ....

    Have you asked your doctor?
     
  3. Kelliegirl3

    Kelliegirl3 Active Member

    Joined:
    Jul 26, 2007
    Messages:
    44
    Likes Received:
    0
    I won't see my doctor until the 24th......hence why I am worrying so much!!

    Kellie
     
  4. Wobbles

    Wobbles WoBbLeWoBbLe
    Administrator

    Joined:
    Aug 31, 2006
    Messages:
    99,772
    Likes Received:
    15
    Ah I see .. Most things say don't take if pg etc as well so if your reading up ignore. I'd say your ok I've never heard anything else of it :D
     
  5. paradysso

    paradysso Well-Known Member

    Joined:
    Sep 19, 2006
    Messages:
    254
    Likes Received:
    0
    Can i ask what acne medicine u were taking, last pregnancy i was taking dianette up until i found out which was 18 weeks. and with that medicine there is a risk of deformity so they scanned me straight away, and as i was having a girl there was hardly any risk. but would be a high change of risks to a boy.
     
  6. Wobbles

    Wobbles WoBbLeWoBbLe
    Administrator

    Joined:
    Aug 31, 2006
    Messages:
    99,772
    Likes Received:
    15
    First I've known about stuff to do with acne meds & you have to hate Google for 1001 answers don't you. How high was the risk with a boy Paradysso? HIGH or just higher than girl.

    I would ring for advice there must be something out of your appointment date? x x
     
  7. bumpyhumpy

    bumpyhumpy New Member

    Joined:
    May 29, 2007
    Messages:
    3
    Likes Received:
    0
    I'm not sure if this is related here but last time I was using this acne solution while I was pregnant I really hate it because it looks like my face was burned! I was having an ugly peeling and my face was really shiny yet super dry. I thought it was normal but when I noticed that my husband was no longer looking at me I changed to something new. Luckily my face looked better -- fresher, younger and without the ugly peeling.

    What I'm trying to say is just check if there are any ugly results in your face or body. I'm sure dermatologists won't give their patients any medicine or solution that will harm the baby.
     
  8. Louise

    Louise Proud mum to baby Nick

    Joined:
    Jan 12, 2007
    Messages:
    839
    Likes Received:
    0
    I cant really help you, so me replying to this post may be a waste of time, but I didnt just wanna read it and not reply.
    Im sure one of the girls on the forum can be much more help. :)
    Good luck.
     
  9. Kelliegirl3

    Kelliegirl3 Active Member

    Joined:
    Jul 26, 2007
    Messages:
    44
    Likes Received:
    0
    Hi paradysso,
    The acne medicine is a retin a derritative, a topical.....I have placed a call to my doctors, trying to talk to someone before my first appointment. I definately don't want to google it, because I am affraid that it will make me freak out more than I am already, because I'm sure that it will give every worst case senario, and trust me I can go there all by myself!!! The thing is that I stopped taking it about a month before I got pregnant because I ran out of it and kept forgetting to go get a refill......then about 4 days before I found out, I went and picked up my refill and took it for the 4 days until I found out I was pregnant, so I am hoping that there is less of a risk since only using it for that 4 days! I will keep my fingers crossed!!! Thank you everyone for you input. I will keep you all posted as to what the doctor says about it.

    Kellie
     
  10. Wobbles

    Wobbles WoBbLeWoBbLe
    Administrator

    Joined:
    Aug 31, 2006
    Messages:
    99,772
    Likes Received:
    15
    Its something to do with Vitamin A isn't it. I'm not reading anything that I would worry over unless told to worry by a GP I'd say if it was a small concern the fact you stopped for that lenght of time is on your side :thumbup:
     
  11. Kelliegirl3

    Kelliegirl3 Active Member

    Joined:
    Jul 26, 2007
    Messages:
    44
    Likes Received:
    0
    Hi Wobbles!
    Yes, it definately has to do with Vitamin A!!! I spoke to my doctors office this morning, and they say that it isn't really anything to worry about.......just like you said because I stopped taking it for a period of time and just took it for a few days and because it is a topical, she said not to worry about it. She did mention another form of it if taken orally, and if I were taking birth control pills at the same time (which I wasn't) then she would be concerned! Wheeeeeew!!! I feel a lot better!!! I really just never knew anything about acne medicines and I've already been through 2 pregnancies!!! I guess you learn something new with each pregnancy!!! Thank goodness I was lazy about picking up that prescription!!!

    Kellie:headspin:
     
  12. trillian

    trillian New Member

    Joined:
    Sep 5, 2007
    Messages:
    2
    Likes Received:
    0
    That's good it is just a topical.

    The acne medication Accutane is can do serious damage to a fetus. When I took it I had to do pregnancy tests with my blood screenings each visit. They did strongly encourage anyone taking it to be on birth control but at the time "no sex" was a good enough BC for me!
     
  13. Mynxie

    Mynxie Well-Known Member

    Joined:
    Jun 19, 2007
    Messages:
    6,145
    Likes Received:
    0
    If it is roaccataine that you were taking, they may want to monitor you more cause it can cause abnormalities. When I was on that, I was on it for 6 months and i had to sign some stuff to state that I wouldn't get pregnant for 3 months after taking it and stuff. Don't worry though, no cause to worry if you don't know something is wrong, but do express your concerns. Wishing you luck
     

Share This Page